KANSAS HEARING SOCIETY, Inc. 2024 ANNUAL CONFERENCE Drury Plaza Broadview Hotel, WICHITA, KS. February 29th & March 1st, 2024

Dynamic Practices: Knowledge for 2024 & Beyond

Thursday 12:00 pm: Registration Opens.

Thursday 1:00 – 2:30pm: Doug Beck, Au.D.; Currently serves as Host of The Hearing Matters Podcast; Speaker, Consultant and well-known, prolific researcher & audiology author; Speech in Noise: How and Why. One might easily argue that the number one complaint of (just about) every patient since the beginning of time has been the INABILITY to UNDERSTAND Speech in Noise (SIN). Research shows that only 1 in 5 hearing care professionals report that they assess the SIN ability of every patient. This class will review the rationale and necessity for assessing SIN, how these tests impact programming & selection of amplification to maximize SIN, how unaided SIN scores help HCPs counsel & offer realistic expectations. This class will also review how to assess SIN in less than two minutes. Participants will also learn how to better address OT hearing aids through SIN assessments. 1.5 Hr.

2:30 – 3:000 Refreshment Break and visit Exhibit Hall

Thursday 3:00 - 4:30 pm: Doug Beck, Au.D.; Cognition, Audition, &

Amplification: 2024. In 2024, audiologists & dispensers are challenged to practice in a more patient-centered, holistic model, thereby providing greater professional service, value, and outcomes to the patient/client. As such, this course will address multiple issues regarding cognition, audition & amplification with respect to identifying & managing those "at risk" and with appropriate index of suspicion. We will address why and how Speech in Noise (SIN) assessments, as well as listening & communication assessments correlate to mild cognitive impairment (MCI) as well as Alzheimer's Disease and other related neurodegenerative disorders (ADRD) This class will also review multiple cognitive screening tools, speech in noise assessments & guidelines for programming hearing aids for people with MCI & ADRD's.

1.5 Hr.

Thursday 4:30 – 5:30 pm: Moderator John Lang, B.C., H.I.S. – Miracle Ear; Manufactures Round-Table Discussion. This class will compare current hearing aids and accessories available from attending manufacturers and explore new features that will improve patient outcomes in everyday clinical practice. Audience participation is encouraged. 1.0 Hr.

Please See Final Thursday Class on Page Two.

PAGE TWO

Thursday 5:30 – 6:30 pm: Janie York, B.C., H.I.S., IHS Territorial Governor for the Northwest; HIS Policy Perspectives & Updates for the

Hearing Professional. This seminar will provide a review of relevant legislative, regulatory, and other activities that are in progress with federal, and state agencies, work groups and organizations seeking to address hearing health care policy. Updates on the OTC act, Medicare proposals, Veterans' care, World Health Organization activities and more. Janie will also review new resources & news from the International Hearing Society that affects the role & advancement of hearing health professionals in their knowledge, professionalism, and practice. **1.0 Hr.**

6:30 - 8:30 pm: Visit Exhibitors - Enjoy Cocktail Hour - Sports Items & Hearing Aid Auction.

KHS 2022 ANNUAL CONFERENCE FEBRUARY 29TH & March 1st, 2024

Dynamic Practices: Knowledge for 2024 & Beyond

Friday 7:30 am: Registration Opens.

Friday 8:00 – 10:00 am: Joseph Sakumura, Au.D., Regional Sales Manager, E3Diagnostics; <u>Fall Risk Management in Hearing &</u> Audiology Practice: The Role of Hearing, Vestibular and Cognitive

Function. This course will review the association between hearing loss, vestibular dysfunction, and cognitive impairment and how each contributes to imbalance and elevated fall risk. The risk of falling is 3 times higher in patients with hearing loss compared to those with normal hearing. Adults with vestibular dysfunction have a 12 fold increase in fall risks and patients with just mild cognitive impairments have shown 14 times more likely to experience degraded postural stability. **2.0 Hr.**

Friday 10:00-10:15 am: Refreshment Break & Manufacturer's Exhibits.

Friday 10:15 – 11:15 am: Laura McKinney, B.C.-H.I.S., Miracle Ear, Kansas City, Mo.; Ethical Aftercare. This course will consider the value of the aftercare we offer our patients. This class will explore what it means to remain ethical in our aftercare selling and how to prioritize the patient's care and welfare above all else. 1.0 Hr.

PAGE THREE

Friday 11:15 – 12:15 am: Laura McKinney, B.C.-H.I.S., Miracle Ear, Kansas City, Mo.; <u>The Great Shift.</u> This seminar will explore the challenges of high frequency hearing loss and how to overcome amplification rejection with some patients. **1.0** Hr.

12:15 - 1:15 pm: Business Luncheon & Annual Meeting.

1:15 - 1:30 pm: Announcements of Silent Auction Winners.

1:30 – 2:30 pm: Danielle Rood; Signia Clinical Education Specialist; Conversations Should Be Dialogue Not Monologue; Do your patients come into your clinic concerned that they are having difficulty understanding and following conversations, especially in noise? Have you encountered a patient who avoids crowds because they simply cannot follow a conversation? This course will review a new design in amplification that allows hearing aid users improved ability to follow multiple conversations with partners, even in noisy environments. The members will learn about a new study which uses a unique environment test that mimics turn-taking in characteristics of real world conversations and demonstrates how the hearing aid user benefits. 1 Hr.

2:30 - 3:00 pm Conference Ends